... caused bones to break, major deterioation of all bones, leading to osterporsis, major pain... understand that 2mg for PMR (inflamation) should have been the correct amount for long term use??? Should my doctor have know that ans cut it down to the correct amount, rather than now, causing problems for high dose on LT use???
5 Jul 2012
The doctor should have known, the pharmacist should certainly have raised a red flag, and you should have known what it can do. The pharmacist handed you a print out on the drug every time you got it filled. Did you ever read it? Yes the dr is most at fault because he prescribed it, but others should have questioned it. Did he try anything else for the inflammation before he prescribed it?
5 Jul 2012
Hello DuffJohn, You should have been and currently should be on Fosamax or one of the other bone protectors. In seven years of high dose, twenty and above, I have had only a small amount of deterioration. Daily calcium and Vit D should be part of your routine.
Are you seeing a rheumatologist? As for the two milligrams vs. 10mg, the body naturally produces 8 or 9 on its own. So ten is only slightly above the normal range. The body produces nothing until you drop to the normal range. 2mg means your body would produce 6 or 7. It is not an add on process. 10mg plus body 9mg is not 19 in the body. It is 10.
This actually sounds a lot more complicated than it seems. Osteoarthritis can be part of ones genetic makeup. My sister has it, no prednisone, and I don't, lots of prednisone. It would help to know all the meds you are on, and I would like to be clear what PMR stands for and if this was the original diagnosis. Please say more. Thanks. Karen
5 Jul 2012
Hello - just a quick note - this amount of prednisone over this amount of time can and usually does create a disease called Addison's - Secondary, which means that your adrenal glands shut off over time due to the prednisone, and you should look into it, as you may need to remain on prednisone for life, and any taper may cause a dangerous crisis. Please look into it and if you need further information on it, pm me... Hang in there.
5 Jul 2012
Use of high-dose steroids for more than a week begins to produce suppression of the patient's adrenal glands because the exogenous glucocorticoids suppress hypothalamic corticotropin-releasing hormone (CRH) and pituitary adrenocorticotropic hormone (ACTH). With prolonged suppression, the adrenal glands atrophy (physically shrink), and can take months to recover full function after discontinuation of the exogenous glucocorticoid. During this recovery time, the patient is vulnerable to adrenal insufficiency during times of stress, such as illness.". This is from Wikipedia. Perhaps this will help. Just look up Addison's disease.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I need painkillers for the arthritis. I notice when I have to take a short course of prednisone for the copd exacerbation... I no longer have ...
1 answer • 11 Jan 2011
... joints replaced. Anyone please help. Extreme pain q day and fear. any treatment?
1 answer • 1 Aug 2013
I took 40mg 30mg 20mg 10mg each dose for 2 weeks for mild ulcerative collitis
1 answer • 8 Mar 2014
I am on 60mg a day and Is am and just started today for 6 days and 2 for 3 days then 1 for 3 for days than 1/2 for 3 days.
0 answers • 6 Aug 2014
I am taking a prednisone 10mg and I want to know what is the taper off period I should use? Is there
... a general recommended use period? Only been on it for 2 days and I am taking it to help my pulled back
3 answers • 1 Sep 2014